MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR

KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR
Model Number 26050CA
Medical Device Problem Codes Leak/Splash (1354); Unintended Electrical Shock (4018)
Health Effect - Clinical Codes Electric Shock (2554); Convulsion/Seizure (4406)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation.However, the manufacturer was informed that the device will not be returned for investigation." the event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that leakage occurred for the third time in the use of electric endoscopic instruments in the operation by user, and shocked the patient, but only convulsed during the operation, causing no serious injury, and there was no intervention treatment in the later stage.It was confirmed that the procedure was completed successfully and there was no further impact or consequences.However, due to the reported shock and convulsion of the patient this case is deemed reportable for precautionary reasons.
 
Additional Manufacturer Narrative
Additional information: the product concerned (material-no: 26050ca, lot: zn03) was not returned for investigation.Therefore, it is not possible to investigate the exact cause.It was reported that the product is leaking, but it is unclear where it is leaking.Potential scenarios could be that the shaft was damaged by the user or had previously been repaired by a third-party company.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
WORKING ELEMENT, BIPOLAR
Common Device Name
WORKING ELEMENT, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21287065
Report Number9610617-2025-00099
Device Sequence Number9320130
Product Code HIH
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26050CA
Device Catalogue Number26050CA
Device Lot NumberZN03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown